Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

Elizabeth1

Help--Am I the only one with a problem with Lantus?

Recommended Posts

Elizabeth1

Hi, My doctor put me on Lantus Solostar. I am on Byetta and Humolog too. I was on the lantus for a month and suffered severe depression and terrible nervousness---and I am usually neither depressed nor nervous. Went off it but then my doctor said those weren't side effects of Lantus. Went back on and the symptoms came right back. Am I the only one?

Share this post


Link to post
Share on other sites
Olidus

Lots of posts on it - I myself have been on Levemir since DX and do not have any issues with it. But as we all know everyone reacts differently to different things.

Share this post


Link to post
Share on other sites
patricianne

I get frustrated with doctors that insist that certain side effects are not caused by medications. In my case I have had insomnia since day one that I started Lantus. I have had three different days when I did not take the lantus and I did not have insomnia! My doctor keeps insisting that Lantus does not cause insomnia. Instead he put me on Ambien. After reading the side effects of Ambien I refuse to take that medication. Many others have mentioned that they haven't had a good nights sleep since being on Lantus and others say they have depression from using Lantus and other side effects. Just because the medication leaflet doesn't list certain side effects it doesn't mean that people don't get them. I want to try Levemir but I doubt that my doctor will allow me to. I really like my doctor but I am also quite frustrated.:(

Share this post


Link to post
Share on other sites
DarthDiabetes

Been on lantus for six months, not a shread of problems that I can see. Sure some days depression creeps in, but **** I have newly DX'd diabetes and am a dad raising two kids.

 

That being said however, I am not a 'depressed' person and have had great luck with lantus.

 

Don't have insomnia either, sleep just as well as I did before DX if not better because I don't have to pee all the time :)

 

Course I also love apidra, works much faster in me than novoslow but I have heard others say they see no difference. Problem with side effects is the placebo factor, read the insert and it increased the amounts of side effects in any study. This board can serve the same problem for some I suppose.

Share this post


Link to post
Share on other sites
Eddy

Lantus was better than raging, uncontrolled diabetes, but I grew to dislike it. Although I didn't have full-on insomnia or depression, I certainly felt suboptimal, and believe that Lantus may have contributed.

 

I prefer Levemir. I switched five months ago, and would not want to go back.

Share this post


Link to post
Share on other sites
mortis505

Quite a few have reported problems with Lantus. Just as many have not. Have a read of this thread concerning some peoples reaction.

Share this post


Link to post
Share on other sites
cheryl

Lantus has a 30% absorbtion rate, I am looking at how I pump now verses when I have been on Lantus. On the days where my sets absorbtion starts to change, or if it is a bad absorbtion spot, I have noticed I get extremely depressed, sad, and feel not like myself.....On Lantus there were days that I felt great, and other days, I just felt awful....

 

I think if our insulin is not absorbing the way it is supposed to keep, our balance, no matter if the bg is high low, stable, if it is not in tuned with our natural balance it seems to do something psychologically.....

 

I know when set is going, or not a good spot, I am not myself.....but with a pump I can switch it up and be cheery agian.....on Lantus, once it is in it is in....

 

Since Lantus is known for different absorbtion variability, I'd say try Levemir, I think since it is a split dose basal, you get better absortion and better results from it....

 

If I ever went back to shots, I'd try Levemir, I just dont' trust Lantus everyday, I do not feel like going thru that 24 hrs one day and then sane the next LOL

 

Cheryl

Share this post


Link to post
Share on other sites
Jill-O

I've not had any problems on Lantus but since there are other alternatives, it's up to you to demand them. Your doctor works for you and if he/she doubts it, you can always fire the current doctor and find one you can have a better relationship with.

Share this post


Link to post
Share on other sites
Eddy

I also should mention a study indicating that Lantus is not nearly as consistent as some believe it to be:

 

http://www.diabetesforums.com/forum/diabetes/29395-basal-lantus-vs-levemir.html

 

Less variability than NPH, but closer to that than to Levemir.

 

What this means: Unless one uses too much Lantus, and ends up feeding the stuff, one will have periods of insufficient basal coverage. I suspect that is what causes my tiredness and "bleah" feeling; the same thing has happened when I had insufficient Levemir during basal experimentation.

 

IMHO, FWIW, YMMV, et cetera.

Share this post


Link to post
Share on other sites
lrhughes

Elizabeth,

Every diabetic has a different response to Lantus. I've met some who could not get any positive response from Lantus and other who went off the deep end with it. The point is, that every diabetic is unique and we cannot be treated with a cookie cutter approach. If you have observed a negative reaction or response to Lantus, have your doctor discontinue it and prescribe an alternative. If your doctor insists that you use it come Haedes or high water, then it time to find a new physician. Your health is paramount not your doctor's ego.

 

Take Care.

Larry

Share this post


Link to post
Share on other sites
brainhiccups

Hi Elizabeth!

 

I have been using Lantus Solostar a little over 2 months. I never thought my bouts of unusual depression or nightly insomnia could possibly be my Lantus, but in thinking back, it started after I began using it and not before. I appreciate your post!

 

It's worth talking to my doctor about and if yours won't listen, it's time to seek a new doctor!

 

So many doctors are close-minded when it comes to symptoms. If they can't read it in text, then it's not possible is a big bunch of hooey!!!

 

Good luck to you!

 

.....Kate

Share this post


Link to post
Share on other sites
Subby

I think if our insulin is not absorbing the way it is supposed to keep, our balance, no matter if the bg is high low, stable, if it is not in tuned with our natural balance it seems to do something psychologically.....

 

It was a very different thing for me. Lantus, for me, created very, very specific emotional states, particular cognitive issues, and a certain sensation of weakness and tiredness. Nothing like a lack of insulin. (which does indeed have it's own major effects).

Share this post


Link to post
Share on other sites
inkvisitor

I'm going to propose to my doctor next time I'm in (July) to make a switch to Levemir and maybe also ditch the Humalog for Novolog while I'm at it (Lilly is not one of my favorite companies).

 

Wouldl it be a bad idea to switch both at the same time? I knwo there may be some adjustments with the Lantus to Levemir ratio or maybe even having to take the Levemir twice a day, but are Humalog and Novolog pretty much equivalent?

Share this post


Link to post
Share on other sites
Subby

People can find some differences between Huma and Novo action. I did. I found humalog a bit less effective.

 

Perhaps a bigger reason to stagger the change if possible, even if just by a week, is to check for side effects. I don't know if you've had side effects before, but I guess there's no reason why you may not get one with one particular insulin. Would make life easier to test each one in turn so if any strange effects and you know what is causing it, rather than wondering which it might be.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.